Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 72, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 13, 2005, 6:08 AM EDT for Cortland County, New York. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2005, 6:08 AM EDT (10:08 UTC)
- Expired
- Jul 13, 2005, 6:36 AM EDT
- In force
- 28 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Cortland County, NY
The radar
The Binghamton radar (KBGM), 45 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 936 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:40 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 13, 3:40 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 340 AM EDT WED JUL 13 2005 .SHORT TERM (TODAY - THURSDAY)... STRONG THUNDERSTORMS STILL CONTINUING EARLY THIS MORNING WITH WEAK SHORT WAVE MOVING S AND STILL VERY MOIST LOW LEVEL AIR. TS PUTTING OUT POSSIBLE SMALL HAIL...HEAVY RAINFALL...AND FREQUENT LIGHTNING. FOR TODAY AND THURSDAY WILL REMAIN BETWEEN REMNANTS OF DENNIS IN INDIANA AND UL TROF OVER SE CANADA. UL JET WELL N SO WEAK NW FLOW WILL BE THE RULE. WILL CONTINUE TO WATCH FOR TRAINING AND CELLS STUCK ON TERRAIN WHICH COULD CAUSE MINOR FLOODING WITH 2 TO 4 INCHES POSSIBLE OVER 3 HOURS. WEAK FORCING AGAIN TODAY WITH ANOTHER SHORT WAVE MOVING THROUGH NE HALF OF CWA. MOISTURE AND INSTABILITY WILL BE PLENTY WITH DEWPOINTS IN THE U60S AND PWATS BETWEEN 1.5 AND 2 INCHES. TALL NARROW AREA OF CAPE WITH SATURATED SOUNDINGS TO TROP. SIMILAR TO TODAY WITH POSSIBLE SOME MARGINAL SEVERE STORMS DUE TO PENNY HAIL AND WIND DAMAGE. THURSDAY...BETTER COVERAGE OF SHOWERS AND TS WITH LESS CHANCE OF SEVERE...AS LOW LEVEL INVERSION WEAKER. BETTER FORCING WITH A WEAK COLD FRONT AND SHORT WAVE DROPPING S FROM HUDSON BAY. && .LONG TERM (THU NITE - TUES)... MEAN WESTERLY FLOW SETS UP SHOP ACROSS CANADA...WITH BERMUDA HIGH NOSING INTO EASTERN SEABOARD. FCST WILL START OFF DRY WITH HIGH PRESSURE OVERHEAD FRIDAY...THEN INCREASING AMOUNTS OF SCT...MOSTLY DAYTIME/EVENING CONVECTION THRU THE WEEKEND AND EARLY NEXT WEEK AS WEAK IMPULSES AND SFC TROFS EATING INTO WRN SIDE OF RIDGE. JET SAGS A LTL FURTHER SOUTH TOWARD MIDWEEK WITH COLD FRONT APPROACHING WRN NY TUES...AND EXPECTED TO MOVE THRU NEXT WEDS OR THURS WITH REFRESHING AIR. MOS FCST TEMPS FIT WELL WITH 850 MB EXTRAPOLATIONS WITH 80S DURG THE DAY AND 60S AT NIGHT. -JAB && .AVIATION (13/06Z - 14/06Z)... VFR FOR THE MOST PART THROUGH THE PERIOD. EXCEPTIONS WILL BE MVFR DUE TO BR THIS MORNING MOST SITES. ALSO UCA HAS TS MOVG SW OUT OF AREA ATTM. ALSO TS THIS AFT INTO EVE COULD BRING SOME MVFR VSBYS AND LOW VFR CIGS. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jul 13, 4:14 AM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 414 AM EDT WED JUL 13 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-140813- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 414 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... ONGOING THUNDERSTORMS IN CENTRAL NEW YORK WILL CONTINUE INTO THIS AFTERNOON AND EVENING OVER THE ENTIRE AREA. THE THUNDERSTORMS COULD AGAIN HAVE HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS. THERE IS THE POSSIBILITY OF A FEW SEVERE THUNDERSTORMS AND ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED...BUT THUNDERSTORMS ARE EXPECTED ALMOST EVERY DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS POSSIBLE BUT NOT LIKELY TODAY OR TONIGHT. HOWEVER...RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN BINGHAMTON.
In the hours before
Special weather statement, Jul 13, 12:38 AM EDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1238 AM EDT WED JUL 13 2005 NYZ036-045-130545- CHENANGO NY-MADISON NY- 1238 AM EDT WED JUL 13 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY RAIN. THIS STORM WAS LOCATED NEAR CHITTENANGO..AND MOVING SOUTH AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CAZENOVIA AT 1250 AM EDT NELSON AT 100 AM EDT MORRISVILLE AT 105 AM EDT ERIEVILLE AT 110 AM EDT SHEDS AND WEST EATON AT 115 AM EDT DERUYTER AT 120 AM EDT GEORGETOWN AND LEBANON AT 125 AM EDT SOUTH LEBANON AT 130 AM EDT
Special weather statement, Jul 13, 2:15 AM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 215 AM EDT WED JUL 13 2005 NYZ036-037-045-130715- CHENANGO NY-MADISON NY-ONEIDA NY- 215 AM EDT WED JUL 13 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 214 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS... AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR STOCKBRIDGE..AND MOVING SOUTH AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MUNNSVILLE AND STOCKBRIDGE AT 225 AM EDT, PETERBORO AND AUGUSTA AT 230, ORISKANY FALLS AT 235, MORRISVILLE AND MADISON AT 245, EATON AND PIERCEVILLE AT 255, WEST EATON AND ERIEVILLE AT 300, HAMILTON AND HUBBARDSVILLE AT 305, LEBANON AND SOUTH LEBANON AT 315 AM EDT. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jul 13, 2:38 AM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 238 AM EDT WED JUL 13 2005 NYZ009-036-037-130745- MADISON NY-ONEIDA NY- 238 AM EDT WED JUL 13 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROME TO TABERG TO 11 MILES NORTH OF CAMDEN..AND MOVING SOUTH AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... VERONA MILLS AND BLOSSVALE AT 245 AM EDT, NEW LONDON AND FLORENCE AT 250, VERONA AT 255, VERNON AND CAMDEN AT 305, VERNON CENTER AND VIENNA AT 310, SYLVAN BEACH AND ONEIDA CASTLE AT 315, MUNNSVILLE AND STOCKBRIDGE AT 320, JEWELL AT 325 AM EDT. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jul 13, 3:55 AM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 355 AM EDT WED JUL 13 2005 NYZ036-044-045-130900- CHENANGO NY-CORTLAND NY-MADISON NY- 355 AM EDT WED JUL 13 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 353 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SMYRNA TO OTSELIC TO DERUYTER..AND MOVING SOUTH AT 20 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... OTSELIC AT 400 AM EDT, PLYMOUTH AND NORTH NORWICH AT 405, SOUTH PLYMOUTH AND DERUYTER AT 410, TRIPOLI AND SOUTH OTSELIC AT 415, PRESTON AND LINCKLAEN AT 420, PHARSALIA AT 425, UNION VALLEY AND TAYLOR AT 430, PITCHER AT 435 AM EDT. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jul 13, 4:44 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 444 AM EDT WED JUL 13 2005 NYZ009-018-036-037-130945- MADISON NY-ONEIDA NY-ONONDAGA NY- 444 AM EDT WED JUL 13 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 441 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF TABERG TO 10 MILES NORTH OF CAMDEN..AND MOVING SOUTH AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... POINT ROCK AT 450 AM EDT, GLENMORE AT 455, TABERG AND LEE AT 500, BLOSSVALE AT 505, VIENNA AT 510, VERONA BEACH AND SYLVAN BEACH AT 515, SOUTH BAY AT 520, UNION CORNERS AND LOWER SOUTH BAY AT 525 AM EDT. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:06 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 39 min |
| Jul 12, 8:39 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 42 min |
| Jul 13, 5:10 AM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 69 min |
| Jul 12, 9:24 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 66 min |
| Jul 13, 3:58 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 38 min |
| Jul 13, 4:28 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 35 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.